Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 16, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Dec 2, 2022, 2:31 AM CST for 6 counties in Texas; Texas County, Oklahoma. It took effect at Dec 2, 2022, 8:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 2:31 AM CST (08:31 UTC)
- In effect from
- Dec 2, 2022, 8:00 AM CST
- Expired
- Dec 2, 2022, 11:32 AM CST
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 89 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 1, 10:37 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Dec 1, 10:37 PM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1037 PM CST Thu Dec 1 2022
...New AVIATION...
.SHORT TERM ...
(This evening through Friday night)
Issued at 215 PM CST Thu Dec 1 2022
Southwest and west winds will ramp up on Friday into the 30 to 40
mph range with a few gusts close to 60 mph in the west and central.
An upper level short wave trough will move through the northern and
central High Plains on Friday and the Panhandles will be on the
southern edge of this trough. The Panhandles will also be on the
right front exit region of the upper jet, which will also help to
bring stronger winds down to the surface. The strongest winds look
to be across the Oklahoma Panhandle and the western and central
Texas Panhandle. Some high clouds could dampen the strongest winds
and winds may not mix as high as they normally would given an
inversion at about 5 to 7 thousand feet up. Have gone ahead and
issued a High Wind Watch for these areas.
Winds will decrease quickly with the setting sun on Friday and then
a cold front will move through the area during the evening hours
switching the winds around to the north at 15 to 25 mph with higher
gusts.
Highs on Friday are expected to warm into the 70's given the
downslope winds.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 215 PM CST Thu Dec 1 2022
Surface high pressure will build into the region Saturday in the
wake of the aforementioned cold frontal passage Friday evening.
Cooler temperatures are in store Saturday as well. The latest 12Z
short range models as well as the NBM are in reasonable agreement
that a minor upper level shortwave trof embedded in the broad
upper level southwest flow aloft will move across the region
Saturday afternoon and night. Just enough subtropical moisture
should be in place for this feature to support pops for later
Saturday afternoon and night, primarily across the southern two
thirds of the Texas Panhandle, with overall highest pops in the
southern and southeast Texas Panhandle, decreasing sharply
northward. NBM pop values seem plausible and were incorporated
into the grids. Temperature profiles indicate precipitation should
be all liquid. Rainfall amounts will likely be on the light side,
generally less than one tenth of an inch.
Precipitation should end late Saturday night. Dry weather returns
Sunday through Tuesday along with warmer temperatures as southwest
flow aloft prevails. 12Z medium range deterministic models have
trended further north with the path of the next upper level storm
system for next Wednesday into Thursday. This northward jog form
the latest deterministic models, except the CMC model, suggests
less in the way of precipitation, if any were to develop at all
for this period. For now, given this particular storm system is
about a week away, have gone with the NBM pops and temperatures.
If the projected northward track persists, would not be surprised
it the NBM eventually begins to reduce pops for the forecast area.
02
&&
.AVIATION...
(06Z TAFS)
Issued at 1034 PM CST Thu Dec 1 2022
VFR conditions expected at all TAF sites throughout the 06Z TAF
period. Through 12Z, ws expected at all sites around 2 kft from
the SW at 40-50 kts before subsiding past sunrise. Those stronger
winds aloft will mix down to the surface as surface winds starting
around 15-18Z throughout the remainder of the TAF period will be
out of the southwest at 25-40 kts with gusts up to 50 kts at
times. At times, could experience BLDU at TAF sites tomorrow
afternoon which could being erratic low vsbys at times. Winds
starting around 03Z-05Z on Friday will shift to northerly behind
passing cold front with sustained winds of 15-25 kts with some
higher gusts at times.
Meccariello
&&
.FIRE WEATHER...
Elevated fire weather conditions will be possible across much of the
Panhandles on Friday given the strong winds and lowest relative
humidity values in the 15 to 20 percent range. There could be some
briefly critical fire weather conditions in the Oklahoma Panhandle
where the grasses are more receptive to fire.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 54 39 70 29 / 0 0 0 0
Beaver OK 57 41 75 23 / 0 0 0 0
Boise City OK 60 37 68 22 / 0 0 0 0
Borger TX 58 43 74 30 / 0 0 0 0
Boys Ranch TX 60 38 71 28 / 0 0 0 0
Canyon TX 55 38 71 29 / 0 0 0 0
Clarendon TX 52 38 73 31 / 0 0 0 0
Dalhart TX 57 37 70 23 / 0 0 0 0
Guymon OK 60 41 73 23 / 0 0 0 0
Hereford TX 57 39 72 30 / 0 0 0 0
Lipscomb TX 54 39 75 26 / 0 0 0 0
Pampa TX 53 41 72 28 / 0 0 0 0
Shamrock TX 51 37 74 31 / 0 0 0 0
Wellington TX 52 37 75 33 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from 9 AM CST Friday through Friday afternoon
for TXZ001>004-006>008-011-012-016-017-317.
OK...High Wind Watch from 9 AM CST Friday through Friday afternoon
for OKZ001>003.
&&
SHORT TERM...15
LONG TERM....02
AVIATION...29Hazardous weather outlook, Dec 1, 3:02 PM CST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 302 PM CST Thu Dec 1 2022 OKZ001>003-TXZ001>020-317-021215- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 302 PM CST Thu Dec 1 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire weather conditions will be possible across much of the Panhandles on Friday afternoon due to strong winds and lowest relative humidity values between 15 and 20 percent. There may be brief critical fire weather conditions in the Oklahoma Panhandle Friday afternoon where the fuels are more receptive. Strong southwest to west winds of 30 to 40 mph with gusts up to 60 mph will be possible Friday across the Oklahoma Panhandle as well as western and central sections of the Texas Panhandle. A High Wind Watch is in effect for this area on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions on Friday. 02
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:31 AM CST | High Wind Warning | AMA | Dallam, Deaf Smith, Hansford, Hartley, Hutchinson, Moore and 2 more | 14 hr |
| Dec 2, 11:57 AM CST | Wind Advisory | AMA | Armstrong, Carson, Ochiltree, Potter, Randall, Roberts | 5 hr |
| Dec 2, 12:25 PM CST | Red Flag Warning | AMA | Dallam, Hansford, Hartley, Ochiltree, Sherman | 6 hr |
| Dec 2, 5:42 PM CST | Blowing Dust Advisory | AMA | Hansford, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler | 2 hr |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Oklahoma, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.